MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): postal code: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide in an ultrathane multipurpose drainage set separated.Seldinger technique was utilized to place a drainage catheter.During the procedure, the wire guide was severed.The procedure was completed; however, a portion of the wire guide was retained in the patient near the lumbar spine.The patient condition after the procedure was reported to be fine.It was reported that the wire guide was manipulated through the needle and force was exerted on the catheter.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A representative from (b)(6) hospital (japan) reported that on (b)(6) 2023 the wire guide from a ultrathane multipurpose drainage set (rpn: cldm-8.5-mh; lot#: 14753576) separated.Seldinger technique was utilized to place the drainage catheter.During the procedure, the wire guide was severed.The procedure was completed; however, a portion of the wire guide was retained in the patient near the lumbar spine.It was noted that the wire guide was manipulated through the needle and force was exerted on the catheter.No other adverse effects were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient controls are in place to detect this failure mode prior to release.Cook also reviewed the device history record (dhr).The dhr for lot 14753576 and wire guide subassembly lot ni14753577 recorded no relevant non-conformances.A database search revealed no other complaints from this lot at the time of investigation.Cook did not find evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.Instructions for use (ifu) document t_multi_rev5 [multipurpose drainage catheter] was packaged with this device.The product ifu states the following in consideration of the reported failure mode: precautions: a tfe-coated wire guide must be used with ultrathane catheters.It is recommended to use a wire guide when removing a locking loop catheter.Instructions for use: under fluoroscopic control, perform standard techniques for placement of percutaneous drainage catheters, either by seldinger access or trocar access.Once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to form its configuration.Unlocking catheter loop.Note: for catheter exchange, advance the distal end of a wire guide into the locked loop configuration of the catheter before unlocking the mac-loc assembly.Release the mac-loc as described above.Advance the wire guide through the catheter end hole.Catheter exchange can now be performed.The information provided upon review of the dmr, ifu, dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no device returned, and the results of the investigation, cook has concluded that unintended use error contributed to the reported event.It is possible that the wire became damaged and ultimately severed due to being advanced and manipulated through the needle.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16727607
Report Number1820334-2023-00424
Device Sequence Number7989092
Product Code GBO
UDI-Device Identifier00827002272989
UDI-Public(01)00827002272989(17)250622(10)14753576
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberN/A
Device Catalogue NumberCLDM-8.5-MH
Device Lot Number14753576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown